Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jun 29, 2016, 8:55 AM PDT. It took effect at Jun 29, 2016, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2016, 8:55 AM PDT (15:55 UTC)
- In effect from
- Jun 29, 2016, 2:00 PM PDT
- Expired
- Jun 29, 2016, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
877 WWUS86 KPDT 291555 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 855 AM PDT WED JUN 29 2016 ...HOT AND DRY WITH INCREASED WINDS TODAY... .ONSHORE FLOW WILL CAUSE BREEZY WINDS IN THE EASTERN COLUMBIA RIVER GORGE AND PORTIONS OF NORTH CENTRAL OREGON TODAY. RELATIVE HUMIDITY WILL ALSO BE VERY LOW...CAUSING CRITICAL FIRE WEATHER CONDITIONS. THIS WILL BE MOST APPARENT IN THE LOWER ELEVATION GRASSLANDS WHERE FUELS ARE FULLY CURED. THEREFORE...RED FLAG WARNINGS HAVE BEEN ISSUED FOR THESE AREAS. ORZ610-639-641-WAZ639-300000- /O.NEW.KPDT.FW.W.0004.160629T2100Z-160630T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 855 AM PDT WED JUN 29 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610...639...639 AND 641... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA...IN ORZ610...A NORTHEAST PORTION OF FIRE WEATHER ZONE 610. IN ORZ639...EASTERN PORTIONS OF FIRE WEATHER ZONE 639. IN ORZ641...WESTERN PORTIONS OF FIRE WEATHER ZONE 641. IN WAZ639...EASTERN PORTIONS OF FIRE WEATHER ZONE 639 THAT INCLUDE THE EASTERN COLUMBIA RIVER GORGE. * TIMING...WINDS WILL CONTINUE TO INCREASE TODAY...AND THE STRONGEST WINDS WITH THE LOWEST RELATIVE HUMIDITY WILL OCCUR LATE THIS AFTERNOON AND EVENING. * WIND...INCREASING TO 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...13 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
896 WWUS86 KPDT 292053 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 153 PM PDT WED JUN 29 2016 ...HOT AND DRY WITH INCREASED WINDS... .ONSHORE FLOW WILL CAUSE BREEZY WINDS IN THE EASTERN COLUMBIA RIVER GORGE AND PORTIONS OF NORTH CENTRAL OREGON THROUGH THIS EVENING. RELATIVE HUMIDITY WILL ALSO BE VERY LOW...CAUSING CRITICAL FIRE WEATHER CONDITIONS. THIS WILL BE MOST APPARENT IN THE LOWER ELEVATION GRASSLANDS WHERE FUELS ARE FULLY CURED. THEREFORE...RED FLAG WARNINGS HAVE BEEN ISSUED FOR THESE AREAS. IT WILL ALSO BE WINDY ON THURSDAY...AND A FIRE WEATHER WATCH IS IN EFFECT FOR AN AREA SOUTH OF THE KITTITAS VALLEY IN CENTRAL WASHINGTON. ORZ610-639-641-WAZ639-300300- /O.CON.KPDT.FW.W.0004.160629T2100Z-160630T0300Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 153 PM PDT WED JUN 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610... 639...639 AND 641... * AFFECTED AREA...IN ORZ610...A NORTHEAST PORTION OF FIRE WEATHER ZONE 610. IN ORZ639...EASTERN PORTIONS OF FIRE WEATHER ZONE 639. IN ORZ641...WESTERN PORTIONS OF FIRE WEATHER ZONE 641. IN WAZ639...EASTERN PORTIONS OF FIRE WEATHER ZONE 639 THAT INCLUDE THE EASTERN COLUMBIA RIVER GORGE. * TIMING...WINDS WILL REMAIN BREEZY THIS EVENING AND RELATIVE HUMIDITY WILL CONTINUE TO DECREASE. * WIND...10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...13 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ675-300300- /O.NEW.KPDT.FW.A.0002.160630T2200Z-160701T0400Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 153 PM PDT WED JUN 29 2016 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN WAZ675...THE NORTHWEST PORTION OF FIRE WEATHER ZONE 675. * TIMING...WINDS WILL INCREASE THROUGH THE DAY THURSDAY AND BE STRONGEST IN THE LATE AFTERNOON AND EVENING. * WIND...15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 29, 8:41 AM PDT, 14 minutes earlier.
Area forecast discussion, Jun 29, 8:41 AM PDT, 14 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
841 AM PDT WED JUN 29 2016
.UPDATE...Dry southwesterly flow will keep hot and mainly dry
conditions over eastern WA and OR today. A Red Flag Warning will be
issued for wind and low RH today. A weak short wave may trigger a
thunderstorm over Grant or Wallowa County late this afternoon and
evening. I nudged temperatures up little. Rest of forecast on track.
Coonfield
&&
.FIRE WEATHER...Onshore flow will cause breezy winds in the Eastern
Columbia River Gorge and across portions of north central Oregon
today. Relative humidity will also be very low, causing critical
fire weather conditions. This will be most apparent in the lower
elevation grasslands where fuels are fully cured. Red Flag Warnings
are therefore being issued for eastern portions of zone 639, a
western portion of zone 641 in Oregon, and the northeast portion of
zone 610, which includes the Warm Springs Reservation. This weather
pattern will persist for several more days, and additional
warnings may be issued. Cobb
&&
.PREV DISCUSSION... /issued 300 AM PDT WED JUN 29 2016/
SHORT TERM...Today through Friday afternoon...High pressure will
keep forecast area dry and stable through Friday afternoon. However,
I kept a slight chance of afternoon/evening thunderstorms in the
Elkhorn and Wallowa Mountains for today and Thursday. Otherwise,the
relative humidity in the mid layers of the atmosphere will be too
dry to support moist convection through Friday afternoon.
Above normal temperatures will continue. Polan
LONG TERM...Friday night through Tuesday. Models continue to show
a west to southwest flow aloft over the region through the extended
period. This will result in a dry forecast other than a few showers
at times over the Cascades. Skies will be partly cloudy.
Temperatures close to normal levels with highs in the 80s. Lows in
the 40s and 50s. Surface gradients indicate westerly winds each day
about 5-15 mph.
94
AVIATION...12z tafs. Mainly clear skies the next 24 hours.
Scattered cumulus developing over the mountains this afternoon.
Winds 5-15 kts. 94
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 99 63 92 61 / 0 0 0 0
ALW 97 68 93 65 / 0 0 0 0
PSC 100 64 94 61 / 0 0 0 0
YKM 98 62 94 59 / 0 0 0 0
HRI 99 64 94 61 / 0 0 0 0
ELN 97 61 89 61 / 0 0 0 0
RDM 93 50 88 49 / 0 0 0 0
LGD 94 58 89 54 / 10 20 0 0
GCD 95 57 90 54 / 10 10 0 0
DLS 90 62 89 61 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for ORZ610-639-641.
WA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening for WAZ639.
&&
76/89/89The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:53 PM PDT | Fire Weather Watch | PDT | 19 hr |
Nearby
Red Flag Warnings in Oregon, 2016Red Flag Warnings in Washington, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.